MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PATELLAR DEPTH STOP; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PATELLAR DEPTH STOP; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71440326
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery inlay patella reaming and the depth stop slipped, resulting in over reaming of the patella.Surgeon was able to bone graft the defect and then cement the implant.Delay of 20 minutes reported.Surgeon states he needs to wait to see if any issue occurred as the patient recuperates.
 
Additional Manufacturer Narrative
The new information states that this event has already been reported under reference number 1020279-2019-01333, therefore, it was determined that this case does not meet the threshold for reporting and is duplicate event.If further details are provided, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.No further investigation warranted for this complaint.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that this event has already been reported under reference number 1020279-2019-01333, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
GII PATELLAR DEPTH STOP
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8489940
Report Number1020279-2019-01407
Device Sequence Number1633628
Product Code MBH
UDI-Device Identifier03596010215000
UDI-Public03596010215000
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71440326
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
03/13/2019
Initial Report FDA Received Date04/07/2019
Supplement Report FDA Received Date04/30/2019
05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;